Jump to content

Midomadness


ramakentesh
 Share

Recommended Posts

Whoa... No one told me anxiety was a side effect from midodrine... I thought this stuff wasnt supposed to be able to cross the blood brain barrier?

First day i was getting migraine auras, second day jitteriness, third day more jitteriness. Took a break from it, felt better. Went back on, first day not bad and less dizzy, second day quesy and jittery again, third day WHOA!!! my mind was racing, I felt kind on edge in the extreme and even kinda emotional (which is usually not me at all). My wife came home from work, took one look at me and told me to get off it straight away. As soon as my last dose wore off I felt like my old self again. ive never felt like that before in my life. That was totally insane - and if that continues I couldnt really live like that at all.

it wasnt even like caffeine, it was much more full on.

And the other aspect is that after the first day I get very little benefit from it - that is I dont feel any less dizzy. Infact it seems to bring it on for me for the first two hours.

Im thinking do I add a beta to calm that side of things down? proceed like the doc wants for a week and end up in a psyche ward? gees...

For some reason I thought it would work for me like saline and Id feel great... wasnt to be...

Link to comment
Share on other sites

I couldnt cope with the side effects of midodrine either....I have hyper POTS and it made the hyper stuff way worse. Have had much better luck with Florinef and my MCAD meds :) I hope you find something that will work for you Rama...its so trial and error.......

Bren

Link to comment
Share on other sites

The midodrine had me crying all over the place too. In places that were public, in the car - every where. And it took a while for me to get over the effects of it. It started me feeling like I would faint. (And I'm not a fainter.) It took a few weeks for the weird side effects to wear off. Sorry, it did a number on you too.

Issie

Link to comment
Share on other sites

The midodrine might not be crossing your blood brain barrier but it is having effects on your sympathetic nervous system which does innervate your brain and can modulate anxiety signal.

yeah i think that is what was happening. whoa!!! Im almost embarrassed about how i was acting on it last night with my wife here.

Link to comment
Share on other sites

I had read in the past there was a difference in the quality of midodrine depending on the manufacturer. Is Global still considered the best quality manufacturer?

I took midodrine first then switched to ProAmatine (non-generic form not manufactured anymore) and experienced less side effects until migraines finally got me.

Link to comment
Share on other sites

Personally it's been a real balancing act to try to get the beta blocker and midodrine in sync. My doc's been trying to decrease the propanalol but increased the midodrine significantly last time I saw him. NOT a good combo I'm finding. However, when I first got on the midodrine (2 years ago) it did help me a LOT and even allowed me to get back to work.

Link to comment
Share on other sites

I think it really depends on the person. I know some people just don't tolerate it or never adjust to it, but I had issue with mood-stuff when first trialing it, but that quickly wore off (within a week or week and a half). Unless meds are doing something on the dangerous side or making me suicidal, I try to keep on them for about a week because I've had several I thought I wasn't going to be able to tolerate that my body just needed to adjust to.

I'm sorry you had such a bad experience!

Link to comment
Share on other sites

LMAO-- I have connections, but you would have to come to the States to use my padded cell!

I did have mood-related issues on midodrene--- at first I thought I was going crazy, but it did settle down for me within a week or two. I still occasionally will have episodes where I will cry easier or feel a bit more anxious than I would have in a sad/emotional or stressful situation than I would when I am off the midodrene -- but usually only if I am already stressed or am increasing the med (like last week for me- my doc had me practically double my dose-- I wrote a very whiney post here and had a borderline anxious/crying breakdown on someone before I realized why I was feeling "off"). Five days later and I am feeling back to normal and kicking butt with the bit of extra bp boost. Since I have very little or no anxiety off the medication, I can deal with the remaining pretty rare exaggeration of emotion (my initial reaction was pretty strong, similar to what you describe-- but now any occasional symptom is more like the exaggeration of emotions that women can get with hormonal mood swings-- I don't suffer from those much or at all anymore either, but it definitely isn't padded-room worthy). Of course, I am also one of those people that is pretty good at keeping myself calm, even during POTS adrenaline dump anxiety times. I'm allergic to florinef and didn't have improvement on it, so midodrene is one of the few things that has been able to give me partial relief from my dizziness, so I tolerate the additional fatigue, cold hands and feet, and rare "chick/spazz" moments.

Link to comment
Share on other sites

Thanks. Makes me think.

Did you notice a big improvement with midodrine because I didnt really I dont think. Not as much as I was expecting anyway.

But i was SUPER emotional and im not like that normally at all. Infact my wife sometimes tells me Im as emotional as a rock LOL. What your describing sounds prettymuch like what I experienced. I guess i should just tough it out and keep trying?? The other side effects were fine other than the kinda of quesy feeling id get on the initial dose. When my wife came home she saw the look on my face and instantly knew something was very wrong.

I got all teary even a few times and i NEVER do that!!

mmm....thanks for the input anyway as what you described sounds very similar.

Link to comment
Share on other sites

Nobody can make that decision for you one way or another-- everyone has different tolerances for things and I know that there is a possiblity that you won't adjust to it like I did. It kind of sounds like you naturally being very calm cool and collected when it comes to emotions and being male may make the effects seem more prenounced. I just thought you should know that it is one of the side effects that can go away in a relatively short time (just like the crawly feeling it gives some people, that most docs encourage to try to stick it out because it often goes away on its own-- of course, full-blown anxieties and mood swings are more serious for your mental health than that weird sensation).

Link to comment
Share on other sites

Very interesting posts!! I hated midorine. It was the generic, I was put on the medicine after a fail on TTT. I was rescheduled to take the TTT again in 2 wks and told to make sure I took the medicine the morning of the TTT. It is my understanding that; Failing the second test, even with this medication and the severity of my NCS was the reason I was given for needing a pacemaker asap.

I was not told of any side effects this med could cause. I was so weak and so very sick; I was ready to die. I didn't want the pacemaker, I was ready to die but my daughters were so busy with college, I could not have a serious conversation with them about how I felt. I continued to feel that way after the pacemaker and was so miserable and regretted the surgery.

I felt extreme stomach issues with midorine and hated the constant sick and uneasy feeling I had. I also, had extreme problems doing my job when I returned to work after the surgery.

I didn't know about a possible weight gain with midorine until the second tilt test. I asked nurses if a weight gain was a side effect and they asked how much i gained; when I responded 10 lbs; they said lots of patients had said that. It may not be that everyone gains, but something made me gain weight.

Reading your posts, maybe the midorine was affecting my mental process as well. When I pass out, my heart stops. The pacemaker is supposed to keep my heart beating. The feeling of 'coming back' after I faint is the sickest feeling I have ever had. I do not want to feel it again; but with the pacemaker I may feel it repeatedly. Interesting to think now that midorine could have been doing more than making me feel sick

Thanks for posting this!!!

Link to comment
Share on other sites

I have suffered with migraines for 15 years or so, and usually react very strongly to meds, but I went up to 10mg 3x day of Midodrine, and with the exception of the tingling/shivers, it had absolutely no effect on me (positive or negative...actually nothing). It's so strange that so many folks have such issues with it, and others have none at all!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...